Friday, July 13, 2012

Rebound Around & Around

I’m on the rebound.

Not from the nasty beak up I had with my optometrist, but from the Acid Reflux medication I’ve been taking for the last 4 months.

Apparently, when you start to feel better and want to stop taking the medication, because eventually it will make your hips fall off or something, you're susceptible to this rebound thing, which basically means you experience the same symptoms you had before they cured you…but not quite the same, since they are possibly a little worse.

But at least you’re cured….

Or were cured…until you stopped taking the medicine.

So all you can do is to try and wean yourself off of the “cure”, little by little, until you stop feeling sick from taking the pills…or not taking the pills…I’m not sure which

And in the meantime you take some other pills to make you feel better from not taking the original pills you took because you had some sort of burning in your chest from overindulging during last year’s “Fat Summer” experiment.

You rememberthe slight burning sensation I had in my chest when I exercised, that my doc didn’t think was anything serious but thought I should have all kinds of expensive tests performed just to make sure I didn’t fall into that pesky one percent of uncertainty.

And, as it turned out, I was fine, and the artificial heart they gave meyou know, just to be safe—is working like a charm.  Plus, it doesn’t break as easily like my real heart did, unless of course I’m watching “Little House on the Prairie” on the Hallmark Channel…especially when Pa breaks out the fiddle.

Actually a lot of medications have this rebound effect because your body wants to do what it wants to do, and if you slow that down, it will speed things up to compensate. Then when you stop doing whatever it was you were doing to slow things down, your body is annoyed with you for messing with it in the first place, so it will keep speeding up, just to show you who’s boss.

I don’t  know for sure if the drug manufactures are aware of this or not when they're designing the cure, but I suspect that they are, and really don’t care as long as you have to keep taking their drug…even if it makes your hips and possibly your lips, fall off, sooner or later.

But the good news is I had a talk with my stomach, bought it those cinnamon buns it so enjoys, and it’s agreed to cut me some slack and get things back to normal. In return I agreed that I would not relapse into “Fat Summer” and try to eat more fruit.

In fact I’ve started doubling the lime in my Gin and tonics already….


  1. keep the gin and tonics coming!
    my grandfather, born in the early 1870s, used to say they should hang a doctor in the public square every day at noontime. A little extreme maybe but make them stop giving us those pills!

    Feel better, yo.

    1. I’m good, yo! Wasn’t your grandfather a lawyer…or even better…a judge?


Retort to the Retort -

“Is there anybody alive out there…”